Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The structure of quasimultipliers of $C^ *$-algebras


Author: Hua Xin Lin
Journal: Trans. Amer. Math. Soc. 315 (1989), 147-172
MSC: Primary 46L05
DOI: https://doi.org/10.1090/S0002-9947-1989-0937248-3
MathSciNet review: 937248
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A$ be a ${C^\ast }$-algebra and ${A^{\ast \ast }}$ its enveloping ${W^\ast }$-algebra. Let ${\text {LM}}(A)$ be the left multipliers of $A$, ${\text {RM}}(A)$ the right multipliers of $A$ and ${\text {QM}}(A)$ the quasi-multipliers of $A$. A question was raised by Akemann and Pedersen [1] whether ${\text {QM}}(A) = {\text {LM}}(A) + {\text {RM}}(A)$. McKennon [20] gave a nonseparable counterexample. L. Brown [6] shows the answer is negative for stable (separable) ${C^\ast }$-algebras also. In this paper, we mainly consider $\sigma$-unitial ${C^\ast }$-algebras. We give a criterion for ${\text {QM}}(A) = {\text {LM}}(A) + {\text {RM}}(A)$. In the case that $A$ is stable, we give a necessary and sufficient condition for ${\text {QM}}(A) = {\text {LM}}(A) + {\text {RM}}(A)$. We also give answers for other ${C^\ast }$-algebras.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L05

Retrieve articles in all journals with MSC: 46L05


Additional Information

Article copyright: © Copyright 1989 American Mathematical Society